Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Sick with UTI, severe pain in right side of abdomen. Taking Lyrica, Nitrofurantoin, having side effects. Solution ?

My mom has been sick over a month with a UTI and had to go to the ER last night with nausea, fever & chills, and severe pain in her abdomen front and back. The right side hurting a lot more than the other side. They did cat scans and did blood work and said it's a UTI and sent her home with Nitrofurantoin for 10 days. I think she has a kidney infection and the urologist can't see her until the 21st. Here is the list of medicines she is taking and I think she's taking too many meds, and Lyrica is a problem with all the side effects.
1. Lyrica (100 mg) for your legs aching (This is a medication with many many side effects!!)
This is for epilepsy and seizures and is a diuretic which causes urinary tract infections, etc. and causes nausea
along with a hundred other side effects. This medication also causes depression.

2. Enduron (twice a day for high blood pressure) - copied from WWW.WWWW.WW - Enduron - WWW.WWWW.WW Enduron In the US, Enduron (methyclothiazide systemic) is a member of the drug class thiazide diuretics and is used to treat Edema and High Blood Pressure .

3. Statin - for high cholesterol

4. Nexium - for reflux

5. Stool softeners

since 10/3/13 from the ER doctor:

6. Ondansetron hcl - "new" naseau medication
* You were taking promethazine 25mg every 6 hours from Dr. Hagen which was not working.
I looked up promethazine and it's basically an allergy medicine and for motion sickness.

7. Nitrofurantoin - 100mg for urinary tract infections. (20 pills for 10 days)
What do you think?
Asked On : Tue, 8 Oct 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Sep 2013
Hello,
Thanks for the query to H.C.M. Forum.
As she is already taking so many medicines and having many side effects.
As you mentioned that there is a U T I , so in my opinion the best solution is urine culture and drug sensitivity test for most accurate and to the point drug.
In my opinion consult another urologist and get his opinion and treatment.
Good luck. Dr. HET
Answered: Tue, 8 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor